Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 346, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 23, 2004, 8:14 PM CDT for Wagoner County, Oklahoma. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2004, 8:14 PM CDT (01:14 UTC)
- Expired
- Jul 23, 2004, 9:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Wagoner County, OK
The radar
The Tulsa radar (KINX), 13 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1409 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 240114
SVRTUL
OKC145-240215-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
813 PM CDT FRI JUL 23 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WAGONER COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 915 PM CDT
* AT 813 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3
MILES NORTHEAST OF ONETA...MOVING EAST AT 10 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ONETA.
HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.
LAT...LON 3608 9556 3608 9531 3604 9530 3601 9534
3594 9573 3602 9575 3612 9576 3617 9563
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:15 PM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, Jul 23, 3:15 PM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 315 PM CDT FRI JUL 23 2004 A BROAD LONGWAVE TROUGH WILL MOVE ACROSS THE PLAINS OVER THE NEXT COUPLE OF DAYS. PLENTY OF MOISTURE IS ALREADY PRESENT AT LOW LEVELS...EVIDENCED BY DEWPOINTS COMMONLY IN THE MID 70S THROUGHOUT THE FORECAST AREA. IN CONJUNCTION WITH THE TROUGH MID LEVEL MOISTURE WILL INCREASE AS WELL. ALTHOUGH UPPER FLOW WILL REMAIN QUITE WEAK ACROSS THE FORECAST AREA...A SURFACE FRONT ALONG WITH LOW PRESSURE AT LOWER LEVELS WILL PROVIDE THE LIFT FOR WIDESPREAD RAINFALL BEGINNING TONIGHT AND LASTING THROUGH SATURDAY. WITH LIMITED INSTABILITY AND WEAK SHEAR...COUPLED WITH THE OCCURRENCE OF WIDESPREAD PRECIPITATION...SEVERE STORMS ARE NOT EXPECTED. THIS SHOULD BE PRIMARILY A RAINFALL EVENT. WOULD EXPECT TO SEE STORM TOTALS OF 1.5 TO 2.5 INCHES ACROSS THE FORECAST AREA WITH HIGHER AMOUNTS POSSIBLE IN SOME AREAS. FLASH FLOOD GUIDANCE IS FAIRLY HIGH...REFLECTING THE RECENT SPATE OF HOT AND DRY WEATHER. THEREFORE AM NOT EXPECTING ANY FLOODING PROBLEMS AT THIS TIME. THE SYSTEM WILL EXIT THE REGION TO THE EAST ON SUNDAY WITH RAIN CHANCES DECREASING RAPIDLY FROM THE WEST. THE EXTENDED PERIOD WILL SEE THE RETURN OF WARM AND MAINLY DRY CONDITIONS. GENERALLY...TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY BELOW SEASONAL NORMALS. A WEAK UPPER LEVEL DISTURBANCE IN THE CONTINUED WEAK FLOW ALOFT WILL GIVE US A CHANCE OF PRECIPITATION ABOUT MIDWEEK. PRELIM NUMBERS: TUL 68 77 62 78 / 70 80 40 20 FSM 72 86 65 78 / 50 70 60 40 MLC 72 85 65 78 / 40 60 30 30 BVO 66 73 61 79 / 80 80 40 20 FYV 67 77 62 77 / 60 80 70 40 BYV 66 75 61 75 / 70 80 70 40 MKO 70 81 64 78 / 60 70 50 30 MIO 66 73 60 79 / 70 90 70 20 F10 70 81 64 77 / 60 70 30 20 HHW 74 91 68 81 / 20 50 30 30 FORECAST ID= 06 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Jul 23, 1:00 PM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT FRI JUL 23 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT FRI JUL 23 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT EARLY THIS AFTERNOON A COLD FRONT EXTENDED ACROSS THE NORTHERN PART OF THE AREA. THE FRONT WILL CONTINUE TO SLOWLY SAG SOUTHWARD THROUGH TONIGHT. AHEAD OF THE FRONT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WERE DEVELOPING THIS AFTERNOON. INSTABILITY WILL BE SUFFICIENT TO SUPPORT A FEW STORMS THAT MAY APPROACH SEVERE LIMITS WITH 50 MPH WIND GUSTS...HOWEVER ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED DUE TO WEAK WIND FIELDS ALOFT OVER THE REGION. AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS WILL INCREASE OVERNIGHT AS THE FRONT PROGRESSES TO THE SOUTH. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE MAINLY NORTH OF THE FRONT GIVEN THE SLOW MOVEMENT OF THE BOUNDARY. .SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...HOWEVER STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR THE LATEST FORECASTS GIVEN THE HEAVY RAINFALL POTENTIAL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAIN CHANCES WILL REMAIN HIGH IN THE VICINITY OF THE FRONT FOR MUCH OF THE WEEKEND WITH THE FRONT WILL LIKELY NOT CLEARING THE ENTIRE AREA UNTIL LATE SUNDAY. COOLER AIR WILL CONTINUE TO WORK IN BEHIND THE FRONT AND WILL KEEP TEMPERATURES BELOW NORMAL AT LEAST INTO THE MIDDLE PART OF WORK WEEK. A WARM ADVECTION PATTERN COUPLED WITH A WEAK UPPER DISTURBANCE WILL INCREASE RAIN CHANCES OVERNIGHT TUESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, Jul 23, 7:06 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
706 PM CDT FRI JUL 23 2004
OKZ064-240100-
CREEK OK-
706 PM CDT FRI JUL 23 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CREEK
AT 706 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SILVER CITY...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MANNFORD...DRUMRIGHT...OILTON AND
SILVER CITY.
A SECOND THUNDERSTORM WAS DEVELOPING 2 MILES NORHTEAST OF SAPULPA
AND WAS MOVING NORTH AT 10 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Local storm report, Jul 23, 7:07 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
707 PM CDT FRI JUL 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL TULSA 36.13N 95.92W
07/23/2004 1.00 INCH TULSA OK BROADCAST MEDIA
QUARTER SIAZE HAIL REPORTED AT 26TH AND MEMORIAL.
0638 PM TSTM WND DMG TULSA 36.13N 95.92W
07/23/2004 TULSA OK NWS EMPLOYEE
TREE LIMBS DOWN AT 11TH STREET AND HIGHWAY 169
&&
HMNSpecial weather statement, Jul 23, 7:12 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
712 PM CDT FRI JUL 23 2004
OKZ059-240115-
PAWNEE OK-
712 PM CDT FRI JUL 23 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
PAWNEE
AT 712 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TERLTON...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...JENNINGS...TERLTON...HALLETT...BLACKBURN AND
CLEVELAND.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, Jul 23, 8:01 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
801 PM CDT FRI JUL 23 2004
OKZ067-240200-
WAGONER OK-
801 PM CDT FRI JUL 23 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
WAGONER
AT 801 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF ONETA...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...COWETA AND ONETA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, Jul 23, 8:05 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
805 PM CDT FRI JUL 23 2004
OKZ064-240200-
CREEK OK-
805 PM CDT FRI JUL 23 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CREEK
AT 805 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTH OF SAPULPA TO MOUNDS...MOVING EAST
AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...MOUNDS...KIEFER AND SAPULPA.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.Special weather statement, Jul 23, 8:10 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT FRI JUL 23 2004
OKZ060-240215-
TULSA OK-
810 PM CDT FRI JUL 23 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
TULSA
AT 810 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES WEST OF SKIATOOK TO 3 MILES NORTH OF
LIBERTY...MOVING EAST AT 15 MPH. A LARGE PORTION OF TULSA COUNTY
WILL BE AFFECTED BY THESE STORMS THROUGH 915 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 9:14 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 61 min |
| Jul 24, 2:56 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 49 min |
| Jul 24, 4:20 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 40 min |
| Jul 24, 5:45 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 60 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.